+ Reply to Thread
Results 1 to 8 of 8
  1. #1
    Join Date
    Aug 2008
    Posts
    5,167
    Thanks
    250
    Thanked
    239
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts

    Default Reactions to antibiotics

    My 10 mth old DD has had a rough trot lately health wise.

    In the past 2.5weeks she's had 2 ear infections and 1 bout of tonsilitis.

    Currently her torso and scalp is covered in a spotty pink rash. I thought it was a post viral reaction but am wondering if it may be a reaction to the antibiotics. She has been taking them for 2.5 weeks, 2 different sorts.

    The rash and loose bowel motions occured since thursday when she started the second lot of AB's.

    Just curious as to what sort of reactions other's people's little ones may have had when anitibiotics didn't agree with them.

  2. #2
    Join Date
    Jun 2005
    Posts
    8,214
    Thanks
    17
    Thanked
    46
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    My son reacted to a Penicillin-based AB when he was about 3. It was the 2nd time he had taken it and he ended up getting red blotches on his legs/arms and torso.

    I took him to Emergency thinking that it was part of his virus. They gave him a combo of Zyrtec and Phenergan but took him off the AB straight away.

    I hope she feels better soon

  3. #3
    Join Date
    Aug 2008
    Posts
    5,167
    Thanks
    250
    Thanked
    239
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Quote Originally Posted by rynosmum View Post
    My son reacted to a Penicillin-based AB when he was about 3. It was the 2nd time he had taken it and he ended up getting red blotches on his legs/arms and torso.

    I took him to Emergency thinking that it was part of his virus. They gave him a combo of Zyrtec and Phenergan but took him off the AB straight away.

    I hope she feels better soon
    Thanks for your response, the rash appeared a few days after she started the penicillan based AB's and the upset tum. She's had so many temps on and off over the past few weeks, she could have had a virus also I guess, hence the rash. Arrgghhh too hard to know.

    If I knew how to upload pics I would to compare to other people's experiences

  4. #4
    Join Date
    Jun 2010
    Posts
    92
    Thanks
    0
    Thanked
    3
    Reviews
    0
    DD has just had a reaction to her antibiotics this week. She got a serious case of hives.

  5. #5
    Join Date
    Jun 2005
    Posts
    8,214
    Thanks
    17
    Thanked
    46
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    I vote you get her off the ABs until you can see a Dr. They were worried with my son about the reaction turning into Anaphylaxsis. They did say at the time that Penicillin builds up in the system which is why is normally takes a few ingestions or a 2nd dose before the reaction occurs.

  6. #6
    Join Date
    Apr 2006
    Location
    Melbourne
    Posts
    6,211
    Thanks
    387
    Thanked
    594
    Reviews
    3
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    My ds had a similar rash after a few days of penicillin for tonsillitis. He was really ill with tonsillitis (ended up in emergency at the hospital initially) so it was clearly bacterial, not a virus, so I was more confident that it was the antibiotics rather than a virus. BUT, I'm not 100% sure so I'll just remember that in the future if he really needs penicillin I'm willing to try again and see if the reaction recurs.

  7. #7
    Join Date
    Aug 2008
    Posts
    2,422
    Thanks
    47
    Thanked
    94
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Quote Originally Posted by Mitake View Post
    If I knew how to upload pics I would to compare to other people's experiences
    Gen there's a way you can share your fb wall photo here, I think at the bottom of the photo it says share this with anyone and you can copy and paste the link here.

    for L

  8. #8
    Join Date
    Aug 2008
    Posts
    5,167
    Thanks
    250
    Thanked
    239
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Quote Originally Posted by Bambibambino View Post
    Gen there's a way you can share your fb wall photo here, I think at the bottom of the photo it says share this with anyone and you can copy and paste the link here.

    for L
    Thanks A, I saw that link thing but thought it might show my name etc so didn't do it that way in the end.

    Thanks for the responses ladies, took her to doc today and am told it is a post viral rash and to expect her to be miserable for a little longer so infected ear, throat and some sort of flu like virus. Poor little duck!


 

Similar Threads

  1. DD's strange reactions to some things?
    By LifeInShadesOfGrey in forum General Parenting Tips, Advice & Chat
    Replies: 5
    Last Post: 08-08-2012, 12:17
  2. Adverse Reactions
    By Tunny in forum IVF
    Replies: 1
    Last Post: 18-05-2012, 08:15
  3. People's reactions to you pregnancy?
    By Kele80 in forum Pregnancy & Birth General Chat
    Replies: 22
    Last Post: 06-01-2012, 12:43

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Green Kids Modern Cloth NappiesGreen Kids manufactures gorgeous washable and reusable modern cloth nappies in Oz plus a full range of super absorbent ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›